Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Ther. 2016 Jan-Feb;23(1):e307-10. doi: 10.1097/MJT.0000000000000008.

A Case of Teicoplanin-Induced Pancytopenia Caused by Excessive Dosing.

Author information

  • 1Departments of 1Internal Medicine, 2Laboratory Medicine, and 3Surgery, Korea Workers' Compensation & Welfare Hospital, Incheon, Korea.

Abstract

Teicoplanin is reported to be as effective as vancomycin but with minimal side effects. We report a case of teicoplanin-induced pancytopenia, which has not been demonstrated previously. A 44-year-old man with tetraplegia was treated with a diagnosis of urinary tract infection and pneumonia, and a high-dose of teicoplanin (400 mg every 12 hours) was administered for 4 days inadvertently. Although the infection rapidly improved, the patient developed pancytopenia by the fourth day of teicoplanin therapy, which was improved after reducing the dose of teicoplanin (200 mg/d). Our patient represents a probable case of teicoplanin-induced pancytopenia with adverse drug reaction probability score of 6.

[PubMed - in process]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk